Alert archive / Kansas / High Wind Watches in 2007
High Wind Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 29, 2007, 6:01 PM CST for 27 counties in Kansas. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2007, 6:01 PM CST (00:01 UTC)
- In effect from
- Dec 1, 2007, 6:00 AM CST
- Expired
- Nov 30, 2007, 3:09 PM CST
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 300001 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 601 PM CST THU NOV 29 2007 ...STRONG WINDS WILL RETURN ON SATURDAY... .WINDS WILL CONTINUE TO DECREASE THIS EVENING. BY SATURDAY...A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO. THIS WILL BRING A TIGHT PRESSURE GRADIENT OVER WESTERN KANSAS. SOUTHERLY WINDS WILL BECOME VERY STRONG DURING THE DAY ON SATURDAY. KSZ030-043>045-061>064-074>078-084>088-300815- /O.EXP.KDDC.WI.Y.0024.000000T0000Z-071130T0000Z/ /O.NEW.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 601 PM CST THU NOV 29 2007 /501 PM MST THU NOV 29 2007/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT. WINDS WILL STRENGTHEN AGAIN DURING THE DAY ON SATURDAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS ABOVE 50 MPH POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ031-046-065-066-079>081-089-090-300815- /O.NEW.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 601 PM CST THU NOV 29 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. WINDS WILL STRENGTHEN DURING THE DAY ON SATURDAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS ABOVE 50 MPH POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS73 KDDC 300649 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1249 AM CST FRI NOV 30 2007 ...STRONG WINDS WILL RETURN ON SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY. THIS WILL BRING A TIGHT PRESSURE GRADIENT OVER WESTERN KANSAS. SOUTHERLY WINDS WILL BECOME VERY STRONG DURING THE DAY. KSZ030-031-043>046-061>066-074>081-084>090-301300- /O.CON.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1249 AM CST FRI NOV 30 2007 /1149 PM MST THU NOV 29 2007/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS ABOVE 50 MPH POSSIBLE BY SATURDAY MORNING. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 06
000 WWUS73 KDDC 301044 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 444 AM CST FRI NOV 30 2007 ...STRONG WINDS WILL RETURN ON SATURDAY... .A VERY DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY. THIS WILL BRING A TIGHT PRESSURE GRADIENT OVER WESTERN KANSAS. SOUTHERLY TO SOUTHWESTERLY WINDS WILL BECOME VERY STRONG DURING THE DAY. KSZ030-031-043>046-061>066-074>081-084>090-301845- /O.CON.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 444 AM CST FRI NOV 30 2007 /344 AM MST FRI NOV 30 2007/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. VERY STRONG WINDS IN THE LOWER ATMOSPHERE ARE EXPECTED TO MIX TO THE SURFACE DURING THE AFTERNOON HOURS OVER FAR SOUTHWEST KANSAS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH OR HIGHER ARE EXPECTED WITH GUSTS OVER 60 MPH POSSIBLE. OVER THE REMAINDER OF SOUTHWEST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS...DEEP AFTERNOON MIXING WILL BE LESS PRONOUNCED, HOWEVER VERY STRONG PRESSURE GRADIENT WILL STILL ALLOW WINDS TO REACH 35 TO 40 MPH WITH GUSTS 50 MPH OR HIGHER AT TIMES. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ UMSCHEID
000 WWUS73 KDDC 301808 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1208 PM CST FRI NOV 30 2007 ...STRONG WINDS WILL RETURN ON SATURDAY... .A VERY DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY. THIS WILL BRING A TIGHT PRESSURE GRADIENT OVER WESTERN KANSAS. SOUTHERLY TO SOUTHWESTERLY WINDS WILL BECOME VERY STRONG DURING THE DAY. KSZ030-031-043>046-061>066-074>081-084>090-010215- /O.CON.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1208 PM CST FRI NOV 30 2007 /1108 AM MST FRI NOV 30 2007/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. VERY STRONG WINDS IN THE LOWER ATMOSPHERE ARE EXPECTED TO MIX TO THE SURFACE DURING THE AFTERNOON HOURS OVER FAR SOUTHWEST KANSAS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH OR HIGHER ARE EXPECTED WITH GUSTS OVER 60 MPH POSSIBLE. OVER THE REMAINDER OF SOUTHWEST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS...DEEP AFTERNOON MIXING WILL BE LESS PRONOUNCED... HOWEVER VERY STRONG PRESSURE GRADIENT WILL STILL ALLOW WINDS TO REACH 35 TO 40 MPH WITH GUSTS 50 MPH OR HIGHER AT TIMES. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KDDC 302109 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CST FRI NOV 30 2007 ...STRONG WINDS IN STORE FOR SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN EASTERN COLORADO ON SATURDAY. THIS WILL BRING ABOUT A TIGHT PRESSURE GRADIENT ACROSS WESTERN KANSAS. SOUTH TO SOUTHWESTERLY WINDS WILL BECOME VERY STRONG DURING THE DAY. KSZ030-043>045-061>064-074>078-084>088-010515- /O.UPG.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ /O.NEW.KDDC.HW.W.0003.071201T1800Z-071202T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 309 PM CST FRI NOV 30 2007 /209 PM MST FRI NOV 30 2007/ ...HIGH WIND WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS IN THE LOWER PORTIONS OF THE ATMOSPHERE ARE EXPECTED TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS OVER SOUTHWEST KANSAS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH OR HIGHER ARE EXPECTED WITH GUSTS OVER 60 MPH POSSIBLE. OVER THE REMAINDER OF SOUTHWEST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS...DEEP AFTERNOON MIXING WILL BE LESS PRONOUNCED... HOWEVER VERY STRONG PRESSURE GRADIENT WILL STILL ALLOW WINDS TO REACH 35 TO 40 MPH WITH GUSTS 50 MPH OR HIGHER AT TIMES. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ031-046-065-066-079>081-089-090-010515- /O.UPG.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/ /O.NEW.KDDC.WI.Y.0025.071201T1800Z-071202T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 309 PM CST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. FAIRLY STRONG WINDS IN THE LOWER PORTIONS OF THE ATMOSPHERE ARE EXPECTED TO MIX TO THE SURFACE DURING THE AFTERNOON HOURS IN PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. A STRONG PRESSURE GRADIENT WILL ALLOW WINDS TO REACH 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 29, 3:14 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 29, 3:14 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CST THU NOV 29 2007 .DISCUSSION... DAYS 1-2... STRONG H25 JET CONTINUES TO MOVE ACROSS THE CENTRAL CONUS THIS MORNING. JET MAX OVER 130KTS WEAVED ITS WAY ACROSS NE AND INTO NORTHERN MO. JET STREAKS IN EXCESS OF 150KTS WERE ALSO PRESENT ACROSS WESTERN NY AND ACROSS SOUTHEAST CANADA. SOUTHERN EXTENT OF POLAR JET WAS MOVING ACROSS NORTHERN TX AND ACROSS THE SOUTHEASTERN CONUS. IMPRESSIVE HEIGHT FALLS OF 180 METERS OVER MI WILL ALLOW UPPER TROUGH AND ASSOCIATED -40C TEMPERATURES CONTINUE ITS SOUTHWARD TRACK. H7 AND H85 TEMPERATURES OF -20C HAD ALREADY MOVING INTO NORTHERN ND WITH -10C SOUTH INTO SD. GULF MOISTURE WAS STARTING TO RETURN NORTH ACROSS SOUTHERN TX WITH DEWPOINTS AT H85 AROUND 11C IN BROWNSVILLE. H85 COLD FRONT HAD WORKED SOUTH ACROSS KS AND INTO NORTHERN OK THIS MORNING. HUGE FORECAST CHALLENGE CONTINUES FOR THE FRIDAY NIGHT/SATURDAY TIME PERIOD. MODELS OVERWHELMINGLY AGREE ON THE GENERAL PRINCIPLE OF CUTOFF LOW, JUST OFF THE BAJA OF CA, BEING PICKED UP AND MOVED NORTHEAST FRIDAY. THIS WILL SEND A HUGE SLUG OF PACIFIC MOISTURE NORTHEAST IN THE SOUTHWEST FLOW ACROSS THE CENTRAL PLAINS. MODELS ALSO AGREE ON UPPER RIDGE OVER THE GULF AND STRONG WAVE MOVING SOUTHEAST ACROSS THE NORTHERN CONUS. ADDITIONAL MOISTURE AT H85 WILL INCREASE ACROSS THE SOUTHERN AND CENTRAL PLAINS. AS RAPID AND DEEP CYCLOGENESIS OCCURS, STRONG WARM AIR ADVECTION WILL MOVE ACROSS WESTERN KS. H85 WINDS RACE NORTH AROUND 50-60KTS BY MID MORNING SATURDAY. OK, ALL OF THAT BEING SAID, A HUGE (AND POTENTIAL DEAL BREAKER) ISSUE STILL REMAINS...MODELS USUALLY HAVE A TOUGH TIME AGREEING ON IS THE EXTENT AND LENGTH OF STAY THE SHALLOW COLD ARCTIC AIRMASS WILL HAVE ACROSS WESTERN KANSAS. TONIGHT, LOW PRESSURE WILL MOVE SOUTH ACROSS SOUTHWEST KANSAS AND INTO THE TX PANHANDLE BY 06Z FRI. THIS WILL ALLOW COLD AIR ADVECTION TO TAKE HOLD OF THE CWA. IT WILL TAKE SOME TIME FOR THIS COLD ARCTIC SURGE TO MOVE SOUTH SINCE IT WILL BE IN NE THE FIRST HALF OF THE NIGHT. THIS WILL ALLOW FOR TEMPERATURES TO REMAIN ON THE MILD SIDE (FOR DECEMBER) TONIGHT. FRIDAY AND FRIDAY NIGHT, ARCTIC HIGH PRESSURE WILL MOVE SOUTHEAST ACROSS EASTERN MT AND INTO EASTERN NE BY MIDDAY THEN EASTWARD INTO IL DURING THE EVENING. COLD ARCTIC AIR WILL SPILL INTO THE FA DURING THIS TIME. HIGH TEMPERATURES WILL ONLY CLIMB INTO THE 30S AND 40S ACROSS MUCH OF THE FA DURING THE DAYTIME. BY FRIDAY NIGHT, CYCLOGENESIS IS UNDERWAY ACROSS CENTRAL CO. CONTINUE TO HOLD ON TO THE IDEA THAT THE SHALLOW COLD AIR WILL REMAIN IN PLACE, AT LEAST THOUGH EARLY SATURDAY MORNING. WARM AIR ADVECTION WILL BE SCREAMING ACROSS THE CWA AS SOUTHERLY WINDS HOWL. H85 TEMPERATURES WILL GO FROM BELOW 0C TO NEAR 8C BY MORNING. PER THE DISCUSSION ABOVE, PLENTY OF MOISTURE WILL BE AVAILABLE THROUGHOUT THE COLUMN TO GET PRECIP. GIVEN SHALLOW COLD AIR, WARM TEMPERATURES ALOFT AND DEEP MOISTURE, THE FREEZING RAIN SCENARIO CONTINUES TO LOOK PROBABLE. ANOTHER NOTE OF CONCERN IS THE POTENTIAL FOR A THUNDERSTORM ACROSS EASTERN CWA TOWARD MORNING. LIS ARE NEAR 0C FOR A BRIEF PERIOD. FOR NOW, WILL LEAVE OUT MENTION AS IT IS UNCERTAIN WHETHER THUNDER OCCUR. IF THERE IS A BRIEF CONVECTIVE BURST, A QUICK ICE ACCUMULATION WOULD BE POSSIBLE. WILL ISSUE A WINTER STORM WATCH TO ACCOUNT FOR THIS. JUST HOW FAR NORTH THE WARM FRONT WILL TRAVEL COULD PLAY HAVOC ON THIS WATCH (RAIN VS FREEZING RAIN) BUT AFTER ALL, THE POTENTIAL EXISTS FOR ICE. SATURDAY WILL PROVIDE THE BIGGEST FORECAST FLIP FLOP OF THIS PERIOD. ONGOING TEMPERATURES NEAR THE KS/CO BORDER WILL BE RAISED SOME 10F TO 20F. GIVEN INTENSE SURFACE LOW DEVELOPMENT, DRY SLOT WILL RAPIDLY INVADE WESTERN KS. SUBSTANTIAL WARM AIR ADVECTION WILL USHER IN H85 TEMPERATURES AROUND 17C TO THE CWA. RAIN WILL QUICKLY BE SHUNTED EAST OF FA DURING THE DAY. WILL RAPIDLY DIMINISH PRECIP CHANCES BY EARLY AFTERNOON ACROSS THE ENTIRE FA. WILL ALSO INCREASE WINDS TO NEAR OR A HIGH WIND WARNING CRITERIA AND ISSUE A HIGH WIND WATCH FOR THE ENTIRE FA SATURDAY. GENERALLY, THIS PERIOD HINGES HEAVILY ON NUMEROUS FACTORS SUCH AS (1) HOW QUICKLY THE COLD AIR IS SCOURED OUT AT THE SURFACE (2) EXACT LOCATION OF THE CYCLONE AS IT DEVELOPS AND INTENSIFIES (3) LOCATION OF THE WARM FRONT FRONT (4) WILL THE SYSTEM OCCLUDE BEFORE IT REALLY EVEN GETS GOING (5) SPEED OF SYSTEM AS IT MOVES EAST. IN OTHER WORDS, A LOT OF FACTORS CONTINUE TO EXIST THAT LEADS TO PRETTY HIGH UNCERTAINTY IN THIS FORECAST PERIOD. REGARDLESS, THE WIND WILL BLOW AND HIGH WINDS WILL BE POSSIBLE. DAYS 3-7... MAIN FORECAST CHALLENGE FOR DAYS 3-7 ARE SIMPLY TEMPERATURES IN WHAT IS EXPECTED TO BE A RELATIVELY TRANQUIL PERIOD. A MORE ACTIVE WEATHER REGIME FOR THE WESTERN/CENTRAL USA MAY RETURN PERHAPS AS SOON AS WEEK-TWO. REGIONALLY, A LARGE-SCALE SYNOPTIC WEATHER EVENT BEING FORCED BY MULTIPLE TIME/SPACE SCALES IS IN PROGRESS AS I TYPE. OBSERVATIONALLY, FIELDS SUCH AS DAILY MEAN UPPER TROPOSPHERIC VECTOR WIND ANOMALIES PRESENT A LARGE ROSSBY WAVE ENERGY DISPERSION (RWD) RESPONSE SIGNAL ARCING FROM THE WEST CENTRAL PACIFIC INTO THE WESTERN USA. IN FACT, THERE ARE CURRENTLY WELL-DEFINED ANOMALOUS TWIN SUBTROPICAL ANTICYCLONES 150E ANCHORING RWDS INTO BOTH HEMISPHERES. DAILY MEAN WIND ANOMALIES AT 150MB HAVE BEEN IN EXCESS OF 50M/S AT TIMES WITH THE NORTHERN HEMISPHERE RWD, WITH ITS PHASING FORCING THE DEEPENING ANOMALOUS TROUGH ACROSS WESTERN NORTH AMERICA KICKING OUT THE LOW WEST OF BAJA CALIFORNIA. FROM A WEATHER-CLIMATE LINKAGE PERSPECTIVE WE ARE DEALING WITH AN EXTREME EVENT. FOR INSTANCE, MEASURES SUCH AS THE WB2007 GLOBAL WIND OSCILLATION (GWO) AND WH2004 MADDEN-JULIAN OSCILLATION (MJO) PHASE PHASE SPACE PLOTS HAVE SHOWN VARIATIONS AND PROJECTIONS OF AT LEAST 2-3 STANDARD DEVIATIONS DURING THE LAST FEW WEEKS. THIS EVENT HAS ALREADY RAISED HAVOC WITH THE GLOBAL CIRCULATION, AND WILL HAVE REVERBERATIONS FOR AT LEAST THE NEXT SEVERAL WEEKS. A FEW ISSUES ARE DETAILED BELOW. PER FULL DISK SATELLITE IMAGERY, WE ARE BEGINNING TO SEE THE DEVELOPMENT OF MULTIPLE REGIONS OF TROPICAL CONVECTIVE FORCING. ABOUT A WEEK AGO THE TROPICAL FORCING WAS CONCENTRATED AT 160E EXTENDING IN A NW-SE BAND FROM THE PHILIPPINES TO THE SOUTH PACIFIC CONVERGENCE ZONE (SPCZ). THE LATTER WAS THE RESULT OF A MUCH FARTHER THAN EXPECTED EASTWARD SHIFT OF THE TROPICAL FORCING LINKED TO MJO VARIABILITY, AND IS SOMEWHAT ATYPICAL OF A MODERATE LA-NINA. IN ADDITION TO THE SPCZ, TROPICAL RAINFALL HAS BECOME ENHANCED ACROSS PORTIONS OF BRASIL AND EQUATORIAL AFRICA. FINALLY, TROPICAL CONVECTION IS BEGINNING TO DEVELOP ACROSS THE WARM WATERS OF THE SOUTH INDIAN OCEAN. THE POINT IS THAT WE DO HAVE A WESTERN HEMISPHERE SIGNAL OF THE MJO, AND MOST FORECAST TOOLS BRING THE MJO STRONGLY INTO THE INDIAN OCEAN DURING WEEK-2. I THINK IT IS PROBABLE TO SEE VERY INTENSE TROPICAL RAINFALL IN THE REGION 60-140E LATER WEEK-2 INTO WEEK-3. TIED TO THE TROPICAL FORCING AS WELL AS STRONG POSITIVE SURFACE TORQUES AND EDDY FEEDBACK PROCESSES, WESTERLY WIND FLOW DRAMATICALLY INCREASED DURING THE LAST COUPLE OF WEEKS. IN FACT, GLOBAL RELATIVE AAM WENT UP BY 3 AMUS TO THE CURRENT SLIGHTLY POSITIVE ANOMALY WITH RESPECT TO THE R1 DATA CLIMATOLOGY. THE GWO HAS BEEN GOING THROUGH A LARGE ORBIT, AND CURRENTLY IS HAS A NEAR ZERO PROJECTION SINCE THE ENSO SIGNAL IS NOT REMOVED. THAT BEING SAID, I THINK WE ARE IN PHASE 7 (OLD GSDM STAGE 3), WITH THE EXTENDED EAST ASIAN JET (EAJ) BEING TRUNCATED IN THE PRESENCE OF THE CURRENT LA-NINA BASE STATE. TIED TO THE RWD, LARGE-SCALE BAROCLINIC DEVELOPMENT CURRENTLY JUST EAST OF THE DATE LINE IS RAPIDLY BUILDING THE DOWNSTREAM RIDGE. CUTTING TO THE CHASE, PER ESRL/PSD PLOTS OF THE EARTH-ATMOSPHERE AAM BUDGET UPDATED THROUGH 26 NOVEMBER, JUST AS FAST AS WESTERLY FLOW WAS ADDED TO THE ATMOSPHERE, IT IS NOW BEING REMOVED. BOTH THE GLOBAL MOUNTAIN AND FRICTIONAL TORQUES HAVE DECREASED 30 HADLEYS DURING THE LAST 7-10 DAYS, RECENTLY BECOMING NEGATIVE. THE AAM TENDENCY WILL FOLLOW SUIT. FINALLY, A STRONG AAM POLEWARD TRANSPORT SIGNAL IS DEVELOPING ACROSS BOTH HEMISPHERES, ESPECIALLY OURS. I EXPECT THE GWO WILL ORBIT TO STRONG PHASE 2-3 PROJECTION BY AROUND WEEK 3 (OLD GSDM STAGE 1). WHAT ALL THIS SUGGESTS IS THE CURRENT EXTENDED NORTH PACIFIC JET WILL BREAK THROUGH INTO THE LOWER 48 STATES WEEK 1, FOLLOWED BY REAMPLIFICATION AND A WESTWARD SHIFT OF CIRCULATION FEATURES ACROSS THE PNA SECTOR WEEKS 2-3. HOWEVER, THERE IS A LOT OF UNCERTAINTY. AS WOULD BE EXPECTED, THERE IS DECENT OVERALL MODEL AGREEMENT THROUGH WEEK 1. A LOW AMPLITUDE RIDGE IS LIKELY TO BRIEFLY DEVELOP ACROSS THE SOUTHWESTERN STATES MON-WEDS, FAVORING DEEP AND DRY DOWNSLOPE WEST-NORTHWEST FLOW ACROSS MY CWA. I RAISED MAXIMUM TEMPERATURES TO AT LEAST 10-15 DEGREES ABOVE CLIMATOLOGY MEANING WELL INTO THE 60S. A FEW LOWER 70S ARE PROBABLE FOR THE WESTERN COUNTIES, AND THESE MAXES MAY NEED TO BE FURTHER INCREASED. LATER NEXT WEEK REAMPLIFICATION MAY START, AND MODELS SUCH AS THE ECMWF AND GFS ARE IN LOOSE AGREEMENT OF THIS. I STARTED A SLOW COOLING TREND FOR TEMPERATURES WEDNESDAY AS THE FIRST IN A SERIES OF INITIALLY PACIFIC FRONTS PASSES THROUGH THE CWA. THERE MAY ALSO BE SOME LIGHT PRECIPITATION THURSDAY SCATTERED AROUND THE CWA HOWEVER, I LEFT THAT DAY DRY FOR NOW. FOR WEEK-2, I WENT NEAR NORMAL TEMPERATURES WITH A COOLING TREND, ALONG WITH NEAR NORMAL PRECIPITATION FOR THE DDC CWA. HOWEVER, ARCTIC AIR WILL REMAIN POOLED ACROSS CANADA ALL NEXT WEEK, AND A DECENT TROUGH MAY DIG INTO THE CENTRAL/SOUTHERN ROCKIES BY NEXT WEEKEND. I MAY HAVE TO MODIFY THAT PREDICTION ACCORDINGLY TOMORROW. -EKB && .AVIATION... GOOD VFR FOR ALL TAF SITES THROUGH 1800 UTC 30 NOVEMBER. SOUTHWEST SURFACE WINDS WILL DECREASE AFTER SUNSET. SURFACE COLD FRONTAL BOUNDARY WILL MOVE THROUGH THE CWA BETWEEN 0600-1200 UTC, SHIFTING WINDS TO THE EAST AND NORTHEAST AFTERWARD. && .PRELIMINARY POINT TEMPS/POPS... DDC 25 40 31 59 / 0 10 100 50 GCK 22 39 29 59 / 0 10 80 40 EHA 27 42 32 68 / 0 10 50 40 LBL 25 43 31 67 / 0 10 70 40 HYS 21 37 28 47 / 0 10 100 70 P28 28 46 35 61 / 0 10 100 50 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR KSZ030-043>045-061>064-074>078-084>088. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR KSZ030-031-043>046-061>066-074>081-084>090. WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR KSZ030-031-043>046-061>066-074>079. && FN30/23/23
Hazardous weather outlook, Nov 29, 4:24 AM CST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 424 AM CST THU NOV 29 2007 KSZ030-031-043>046-061>066-074>081-084>090-301030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 424 AM CST THU NOV 29 2007 /324 AM MST THU NOV 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A VERY HIGH FIRE DANGER EXISTS TODAY AS STRONG SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 20 TO 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO BE IN THE 25 TO 30 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY STRONG AND MOIST SUBTROPICAL STORM SYSTEM WILL EJECT INTO THE ROCKIES AND HIGH PLAINS FRIDAY NIGHT INTO SATURDAY. PRIOR TO THIS STORM MOVING TOWARDS WESTERN KANSAS...A MODIFIED ARCTIC COLD FRONT WILL PUSH THROUGH DURING THE DAY FRIDAY...SETTING THE STAGE FOR THE POTENTIAL OF FREEZING RAIN OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. THERE STILL REMAINS A FAIRLY LARGE DEGREE OF UNCERTAINTY REGARDING HOW COLD TEMPERATURES WILL DIP FRIDAY NIGHT...HOWEVER AREAS NORTH OF THE ARKANSAS RIVER...ESPECIALLY NEAR THE INTERSTATE 70 CORRIDOR...SHOULD MONITOR UPDATED FORECASTS CONCERNING ACCUMULATING ICE DUE TO FREEZING RAIN. A STRONG WARM FRONT IS EXPECTED TO ADVANCE NORTH DURING THE DAY SATURDAY, CHANGING ANY REMNANT FREEZING RAIN TO PLAIN RAIN BEFORE ENDING BY THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:20 AM CST | Freezing Rain Advisory | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 27 hr |
| Nov 30, 1:54 PM CST | Ice Storm Warning | DDC | Ellis, Rush, Trego | 15 hr |
| Nov 30, 3:09 PM CST | High Wind Warning | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 12 more | 20 hr |
| Nov 30, 3:09 PM CST | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 27 hr |
Nearby
High Wind Watches in Kansas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.